You can view the full text of this article for free using the link below.

Title: Mathematical model for revenue management under oligopolistic competition

Authors: Nur Aini Masruroh; Yun Prihantina Mulyani

Addresses: Department of Mechanical and Industrial Engineering, Gadjah Mada University, Jalan Grafika 2, Kampus UGM, Yogyakarta, 55281, Indonesia ' Department of Mechanical and Industrial Engineering, Gadjah Mada University, Jalan Grafika 2, Kampus UGM, Yogyakarta, 55281, Indonesia

Abstract: Revenue management (RM) models have been developed for products characterised as perishable with fixed capacity. This paper proposes mathematical models for RM under oligopolistic competition, using price as the sole factor that affects demand. These models are developed based on two different conditions. First, the competition among players is explicitly under deterministic and stochastic conditions with three possible scenarios namely deterministic oligopoly, sequential oligopoly and extended duopoly are evaluated. Second, the oligopoly competition is explained using customer valuation to capture demand changes towards price fluctuation. The models are then integrated with quantity-based RM to form the revenue model. Optimal pricing strategy is evaluated using game theory approach. All models are developed based on empirical case for hotel RM. The result shows that the model, which is developed using N-player game theory with 'cartel against single player' formation, is the most representative model with consistent ability to predict the actual system.

Keywords: revenue management; mathematical modelling; oligopolistic competition; game theory; pricing strategy; oligopoly; customer valuation; demand changes; price fluctuation; hotel revenue.

DOI: 10.1504/IJRM.2016.076180

International Journal of Revenue Management, 2016 Vol.9 No.1, pp.17 - 39

Available online: 26 Apr 2016 *

Full-text access for editors Access for subscribers Free access Comment on this article